Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    3
  • comments
    11
  • views
    3,108

Started Accutane Days 1-12

mnaccutanegirl12

717 views

Hi everyone,

Sorry i'm lumping almost 2 weeks of information in one post, I'll do better next time :)

So, I am on Clarivis (aka Accutane): 20mg, one capsule a day, for 8 months

I'm not sure if I will be on 20mg for the whole course or if my dermatologist will be increasing my dosage.

Days 1-3: Stressing out about the horrible IB, i've been worrying myself sick about it. So far have noticed that as soon as I take the capsule after dinner about 30 minutes to an hour later I get horribly tired and sleepy. I know its from the medicine because I normally do not sleep at 10pm. I'm usually up till 12pm or 1am.

Day 4: noticed my upper lip is a little dry and peeling somewhat. breaking out more, also clarivis does not make me tired anymore (I guess was a side-effect that only lasted a couple of days!)

Day 5: lips are more dry, becasue I have not been putting vasaline on at night, woke up this morning and my nose was kind of dry and flaky. Getting more pimples, worried I'm having my IB :(

Day 6-9: had really bad acne surface all over my face. Specifically, my t-zone area which is where I usually break out. But, surprisingly I don't usually break out on my chin, however I had like 4 big cysts there.

Day 11-12: I can see my face is getting better slowly but surely. I still have acne, but my complexicon is better, there is also a reduction in my acne from last week.

I think I had a gross breakout, because I ate a lot of junk food, oily, fatty food, candy etc. on the days leading up to my first day of starting accutane. I know that I break out when I eat unhealthy foods, so I believe it was less of an IB that I had and more of my acne coming out because of my diet and then accutane just added to it and made it worse. That might sound stupid, but its the only rationale that I could come up with. I want to emphasize that even though that first week and a half I was breaking out quite a bit, I could still see that my face was looking better and better each day I took accutane. There's something about knowing that I'm on accutane that makes me feel less bad about my acne, because I hope and pray that it will all work out for me in the end.

So long,

Don't forget to say hi, comment, or just give any tips you've acquired while on accutane!



5 Comments


Recommended Comments

You finish dinner at 9? We never got to find out how you convinced your derm to give you tane.

Accutane tip: At lowered dosages the side effects shouldn't be as apparent as when on higher doses, severe side effects arn't likely but minor ones such as dry everything (Skin, lips, eyes) and slight joint/muscular soreness. Since you've already been awared about moisturising my tip is eye drops, just in case.

Disclaimer: I am not a medical doctor, or any other form of doctor, and have not taken accutane but I have been researching the effects of low-dose accutane semi-not really-extensively.

Share this comment


Link to comment

oh no, haha I don't eat dinner at 9, I was in school the first two weeks of using accutane, so I would eat dinner at 7pm and accutane around 7:30ish.

How did I get a hold of accutane: I basically scheduled a dermatologist appointment and when the nurse was asking me how long i've had acne, and what I have used in the past, I basically mentioned that I was sick of my acne and that I wanted something that would work for once. I told her I wasn't having any luck with antibiotics. Then, she called the doctor in, he took one look at my face and started talking about putting me on antibiotics and topical creams, but miraculously he mentioned accutane, and I jumped up and said I wanted it! I don't think he knew I knew what it was, but yeah that's basically how I got it.

Share this comment


Link to comment

Vitamin A skin care solution is waaay better than accutane with no side affects. Ive been on acc 2 times already and it comes back.

Share this comment


Link to comment

Hi, TheSqueeze, can I ask how long you were on accutane both times and your starting dosage? Just curious...

Share this comment


Link to comment

Also consider the age he took accutane. My dermatologist said she doesn't like to prescribe it to teens as they are still going through puberty and having many hormonal changes. My Aunt took accutane in her 30s and has not had bad acne since.... 20 years later. Also, my sister took accutane (23 years old) and I still cant see a single pore or blemish on her face. It is incredible!

Share this comment


Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×